MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE 3¿ SYSTEM CONTROLLER; Ventricular (assist) bypass

THORATEC CORPORATION THORATEC® HEARTMATE 3¿ SYSTEM CONTROLLER; Ventricular (assist) bypass
Model Number 106531US
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a system controller exchange was performed by the nurse after stating there was a fault alarm displayed on the system controller screen before the system controller went blank.Log file review revealed no unusual event prior to the system controller exchange.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of an unknown fault alarm and a blank display on the system controller was not confirmed.A review of the submitted primary controller event log file (b)(4) spanned approximately 14 days (on (b)(6) 2026 per time stamp).The driveline was disconnected on (b)(6) 2026 at 13:59:06.There were no notable alarms active in the log file.A review of the submitted controller periodic log file (b)(4) spanned approximately 12 days at 1-hour intervals (on (b)(6) 2026 per time stamp).There were no notable alarms active in the log file.The system controller, serial: (b)(6), was not returned for analysis.There were no photos of the display provided.The provided information stated that the system controller displayed a fault alarm before the screen went blank.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no response was received.A root cause for the reported event was not conclusively determined through this analysis.The patient handbook and ifu also cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 instructions for use section 7-¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5-¿alarms and troubleshooting¿ explain how to troubleshoot all system controller alarms.Heartmate 3 instructions for use section 8-¿equipment storage and care¿ and heartmate 3 patient handbook section 6-¿caring for the equipment¿ explain how to properly take care and maintain the integrity of the system controller.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE 3¿ SYSTEM CONTROLLER
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24368573
Report Number2916596-2026-00772
Device Sequence Number15872942
Product Code DSQ
UDI-Device Identifier05415067039446
UDI-Public(01)05415067039446(17)270620
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106531US
Device Catalogue Number106531US
Device Lot NumberL00003967
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Initial Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American